Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 21, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 4, 2006, 12:03 PM CDT for White County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2006, 12:03 PM CDT (17:03 UTC)
- Expired
- May 4, 2006, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The radar
The Little Rock radar (KLZK), 72 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 041706
FFWLZK
ARC145-042000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1203 PM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITE COUNTY IN CENTRAL ARKANSAS
* UNTIL 300 PM CDT
* MOST AREAS ACROSS WHITE COUNTY ARE SATURATED DUE TO RECENT
RAINFALL. ADDITIONAL RAINFALL IS EXPECTED DURING THE EARLY
AFTERNOON HOURS...WHICH WILL CONTRIBUTE TO FLASH FLOODING
POTENTIAL.
&&
MOST DEATHS IN FLASH FLOODING OCCUR IN VEHICLES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3539 9145 3512 9152 3509 9209 3531 9201
3549 9168
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 10:24 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 4, 10:24 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1024 AM CDT THU MAY 4 2006 .UPDATE... LARGE AREA OF HEAVY TO MODERATE RAIN THIS MORNING HAS RESULTED IN NUMEROUS FLASH FLOOD WARNINGS. LATEST IR SATELLITE SHOWS CLOUD TOPS WARMING AND PRECIPITATION INTENSITY LOWERING OVER MOST OF THE AREA WITH ONE NOTICEABLE EXCEPTION. OUTFLOW BOUNDARY FROM EARLIER CONVECTION INTERACTING WITH FRONTAL BOUNDARY SLICING THROUGH THE STATE WILL KEEP POTENTIAL FOR HEAVY RAIN OVER CENTRAL AND NORTHEAST ARKANSAS FOR AT LEAST THE NEXT SEVERAL HOURS. WILL CONTINUE FLASH FLOOD WATCH THROUGH THE DAY. QUICK PEEK AT THE NEW MODELS CONTINUE STILL SWING SEVERAL SHORTWAVES THROUGH THE AREA THIS AFTERNOON WITH PRECIPITATION LIKELY TO CONTINUE. SEVERE WEATHER THREAT DIMINISHED OVER MOST OF THE STATE AS AIR MASS REALLY WORKED OVER. CAN NOT RULE OUT SOMETHING FIRING UP OVER THE SOUTHWEST ESPECIALLY IS SOME INSOLATION IS SEEN. WILL CONTINUE TO MONITOR. CHANGES TO THE FORECAST INCLUDE LOWERING HIGH TEMPERATURES ACROSS THE NORTH AND CENTRAL SECTIONS...INCREASING RAINFALL CHANCES AND CLOUD COVER. UPDATE OUT SHORTLY. && .PREV DISCUSSION.../ISSUED 710 AM CDT THU MAY 4 2006/ AVIATION... STRATUS BASED AROUND 1500 FEET BEING OBSERVED AT KLIT AND KPBF AND HAVE THIS IN THE FORECAST FOR THOSE TAFS AND KHOT THROUGH MID MORNING. LOW TEMP/DEW POINT SPREADS ALSO BRING UP A CONCERN FOR FOG WITH VISIBITY AROUND 5 MILES. KHRO WILL BE IN FOR SEVERAL HOURS OF STEADY RAIN WITH OCCASIONAL THUNDER. THIS MAY END LATER IN THE MORNING THEN MAY SEE NEW DEVELOPMENT THIS AFTERNOON. RAIN AND THUNDERSTORMS INDICATED CLOSE TO KLIT AND KPBF SO THIS WAS INCLUDED IN THOSE TAFS EARLY THIS MORNING. NEW DEVELOPMENT THIS AFTERNOON MAY AFFECT THOSE TAFS AND KHOT SO HAVE MENTION OF THUNDER IN THE TAFS THROUGH THE AFTERNOON AND EVENING. PREV DISCUSSION.../ISSUED 638 AM CDT THU MAY 4 2006/ UPDATE... HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE LITTLE ROCK METRO AREA. UPDATES ALREADY OUT. PREV DISCUSSION.../ISSUED 350 AM CDT THU MAY 4 2006/ SHORT TERM...TODAY THROUGH SUNDAY RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/ NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF SURFACE LOW AND ATTENDANT COLD FRONT. THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION. PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS... MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO AUGUSTA. SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL AND WIND BEING THE PRIMARY CONCERN. AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS... KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK TO THE NORTH SOME TIME NEXT WEEK. THANKS TO WFO TULSA FOR COORDINATION THIS MORNING. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ043-ARZ044-ARZ045. && 56
Hazardous weather outlook, May 4, 10:30 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 AM CDT THU MAY 4 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1030 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS TODAY. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS LIKELY. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF ARKANSAS. THE RAIN MAY DECREASE LATER BRIEFLY...ESPECIALLY OVER THE SOUTHWEST PART OF THE STATE...BUT NEW THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING. IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND LOCALLY HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING... AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND FLOODING WILL BE DURING THE NIGHT. CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE POSSIBLE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 29
In the hours before
Local storm report, May 4, 6:12 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
&&
57Local storm report, May 4, 6:25 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
0540 AM FLASH FLOOD CASSCOE 34.52N 91.32W
05/04/2006 ARKANSAS AR PUBLIC
STREET FLOODING IN CASSCOE.
&&
57Local storm report, May 4, 10:22 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1022 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD SEARCY 35.24N 91.73W
05/04/2006 WHITE AR LAW ENFORCEMENT
FLOODING ON BEEBE-CAPPS HIGHWAY. APARTMENT COMPLEX HAD 4
FEET OF WATER IN ITS COURTYARD AND CARS FLOATING.
0910 AM FLASH FLOOD 3 NE NORTH LITTLE ROCK 34.82N 92.22W
05/04/2006 PULASKI AR NWS EMPLOYEE
FLOODING ON MCCAIN BLVD. NEAR THE MALL.
1000 AM FLASH FLOOD 3 ESE GRIFFITHVILLE 35.11N 91.60W
05/04/2006 WHITE AR CO-OP OBSERVER
WIDESPREAD FLOODING NEAR WHITE/PRAIRIE COUNTY LINE. WATER
OVER HIGHWAY 11.
1000 AM FLASH FLOOD 8 NNW DES ARC 35.08N 91.56W
05/04/2006 PRAIRIE AR CO-OP OBSERVER
WIDESPREAD FLOODING NEAR WHITE/PRAIRIE COUNTY LINE. WATER
OVER HIGHWAY 11.
&&
28Local storm report, May 4, 10:57 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD SEARCY 35.24N 91.73W
05/04/2006 WHITE AR LAW ENFORCEMENT
FLOODING AT NORTH MAIN AND BYPASS ROAD. ONLY LARGE
VEHICLES CAN GET THROUGH.
1050 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
05/04/2006 PULASKI AR EMERGENCY MNGR
RAILROAD UNDERPASS AT 4TH AND WEST BROADWAY CLOSED. ONE
SOUTHBOUND LANE OF JFK BLVD. CLOSED AT LOOKOUT DR.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| May 4, 12:45 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| May 4, 3:31 AM CDT | Flash Flood Watch | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 13 more | 16 hr |
| May 4, 4:58 AM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| May 4, 5:26 AM CDT | Flash Flood Warning | LZK | Arkansas | 3 hr |
| May 4, 6:46 AM CDT | Flash Flood Warning | LZK | Newton, Pope, Searcy, Van Buren | 3 hr |
| May 4, 6:54 AM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 4, 8:08 AM CDT | Flash Flood Warning | LZK | Cleburne, Stone | 2 hr |
| May 4, 8:18 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski | 117 min |
| May 4, 8:29 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| May 4, 8:49 AM CDT | Flash Flood Warning | LZK | Logan, Yell | 116 min |
| May 4, 10:10 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski | 3 hr |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 62 min |
| May 4, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 61 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 46 min |
| May 4, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.